A case of herpetiform pemphigus mimicking bullous pemphigoid after using secukinumab and successfully treated with sulfasalazineRui Wang, Mingyue Wang
- General Medicine
Interleukin 17A (IL‐17A) inhibitors, such as secukinumab, have been widely used as the mainstream treatment for chronic plaque psoriasis; however, cutaneous adverse events have been reported. Here, we report a 43‐year‐old Chinese man who developed herpetiform pemphigus (HP) during secukinumab treatment for his psoriasis. He presented with (1) clinical features of HP, which resembled bullous pemphigoid; histopathological features of intraepidermal blisters, eosinophilic/neutrophilic spongiosis, and liquefactive degeneration of the basal cell layer; (3) positive anti‐desmoglein 1 antibody by enzyme‐linked immunosorbent assay and cell surface IgG reactivity within the epidermis by indirect immunofluorescence assay; and (4) a satisfactory response to salicylazosulfapyridine (sulfasalazine). To the best of our knowledge, this is the first report of the development of HP after the use of secukinumab for psoriasis.